Vag. dryness..pain during sex...HELP

Discussion in 'Fibromyalgia Main Forum' started by WW68, Mar 8, 2003.

  1. WW68

    WW68 New Member

    Hello all..HELP. I guess this goes with the illness..BUT I have been experiencing vaginal dryness and sometimes painful sex. what do you all do? I am 34, and this is the first time in 3 years that I have a boyfriend.I am TRYING to be sexually active BUT I keep getting chronic vaginitis(or maybe I am being misdignosed)..ALL my 100's of tests are negative . Also my libido is low. Is there anyone out there who has tried any alternatives or meds to help this problem?? Sorry to be so personal.....BUT HELP. P,S using lubrication is NOT cutting it either. thank you ..........:)Also the only med I take is xanax to sleep........I am scared! Thank you for listening
  2. Dlee

    Dlee New Member

    Check out the post Making Love....is the pain all from vag.dryness?I experience lots of pain aches joints musle pain.
    Donna
  3. woppini

    woppini New Member

    Well iam not an expert (just a male) :O) but there is a lubricant called Astroglide. This stuff is VERY slippery, and might help your situation... good luck
  4. Fibromiester

    Fibromiester New Member

    What lifedancer said makes sense..are you ready for a sexual relationship with your boyfried yet?
    Or, I Know you are only 34, but if you are Dry, and have Low Libido~~Maybe an Estrogen Cream will help. Have you seen a Gyn for a checkup lately? Maybe your estrogen levels have started to drop...
    Just a thought...
    Love,
    Fibromiester
  5. jpswife_4boys

    jpswife_4boys New Member

    My libido is gone. I have not desire to have sex at all. I think this comes from knowing that afterwards I hurt. I get real bad spasms in my private areas afterwards. It's usually to the point to where I have to take a pain med. and sit in a warm bath. For vaginal dryness the best thing my husband and I have found is Ky silk E. It's not sticky and it's more natural feeling. You can find it at wal-mart. It's better in my opinion than any other lubricant.
    Best wishes
    Crissie
  6. j-bearmama

    j-bearmama New Member

    It's possible that your meds are drying you out.

    When first dx with fms my dr. put me on paxil. It worked GREAT for my "moodiness" BUT as my husband put it " it's like making love to sandpaper" I was so dry.

    Next we tried prozac ( made me violent) 3 doses and I said no more!

    Then we tried zoloft, and it was back to the dryness.
    NOW I take pamelor. (since 1994)

    No more vaginal dryness, just dry mouth. SO I need to drink more water.

    But husband and I are happy that dryness isn't an issue. Now we just deal with the aches and pains.
    He is developing a bad back.So at least now I'm not the only one that hurts too much for sex.

    We joke that we have to do it like porkupines...oooch ouch,
    very carefully.

    For aches and pains I suggest finding verying possitions. Many that are comfortable for a 9 month pregnant woman work well for FMS patients.

    There are numerous books on the subject, Check yourlibrary or book store.

    You may also consider non-intercourse ways of pleasuring each other.

    I hope your boyfriend is supportive and understanding. it IS hard for healthy people to comprehend that no MATTER what, we still hurt.

    And don't forget that those wonderful endorphines released at climax are pain reducers!

    J-bearmama
  7. karen55

    karen55 New Member

    You could have a hormone imbalance. That would affect your libodo AND your lubrication, as well as cause other problems. If you have insurance where blood tests are covered, maybe a trip to an endocrinologist would shed some light on your problem.

    Karen
  8. Mikie

    Mikie Moderator

    There are many things with our illnesses which can cause this. You may be entering perimenopause (it starts in the mid-30's). Medications can dry out one's system. Drink lots of water.

    Your hormones may need a boost too. I have found this dryness problems goes away with taking the human growth hormone stimulant. It also increases my libido (wish I had a boyfriend :)

    Be sure you are not suffering from the beginnings of vulvadynia and/or interstitial cystitis--both are commone with us. Good luck.

    Love, Mikie
  9. jeanderek

    jeanderek New Member



    Well first its good to have an understanding partner and always tell them whats going on. Make sure to assure them that its not them and its your illness. I have used several different products. I have tried astroglide its more like your own lubricant but its one of the more expensive ones. I have tried ky jelly but after a while it gets sticky and yucky but Ky makes another product that is a more like astroglide and works very well. Vagasil also makes a product its call silky I believe and lastly walmart also has its own brand its like astroglide and isnt messy and you dont have to use much at all. Best Wishes

    hugs,
    Jeanna
  10. JLH

    JLH New Member

    Mikie already mentioned one thing that I thought of which is the perimenopause - yes, in your 30s! lol

    I use Estrace vaginal estogren cream. It helps a whole lot with the dryness. (I also take Premarin, but then I'm 52.)

    Another thing about have frequent infections....... have you had your sugar checked lately? This is a sign of diabetes. I know because I had them problem, too. Then I found out that I was diabetic, and got my sugar levels lower and the problem ceased. Anytime my sugar stays high for a few days, I get them back. Just something to think about.
  11. WW68

    WW68 New Member

    Thank you all for your replys and help. I took your advice and am seeing an endo. next week. I will keep you all posted. I am kinds hoping it is hormonal, so I can fix tthe problem. Not to be personal, but it would be nice to enjoy sex with my boyfriend. Just want to feel a bit normal. Be well all!! P.S to Mickie who would I know if I have that vulvadyna?? Is there a test for that??? any information would be appreciated. thanks.....ww68
  12. Mikie

    Mikie Moderator

    Vulvadynia causes the genital area to be very inflamed and painful. Many docs don't see this condition often enough to recognize it. Sex is very irritating to this condition and the fluids from the male sex partner can further irritate the tissues.

    Love, Mikie
  13. mastersinger

    mastersinger New Member

    Wow!! You have gotten lots of info on this subject!! I may look through it again myself! I am 52, so am getting drier, because no estrogen. My dr. (woman) told me to use vasoline(your own bottle)) but you can lube the labia up ,just not inside. she said it's cheap and effective. Just put as much on as you wish. Really good after wearing pads for awhile. She said they tend to really dry you out. As for libido, Communication can be great, really connecting, getting a sexy nightie or clothes. It can give you the feeling of I am beautiful-go out for a romantic dinner-take pressure off as much as possible. Laugh!!! I think sometimes you have to set the mood and talk yourself into the situation...BUT only if it really is right for you. Take your time-sometimes we jump to the end before we have really explored the beginning. Good Luck! Mastersinger
  14. Mikie

    Mikie Moderator

    I hate to respectfully disagree, but low estrogen can start way back in the 30's. Some women are so sensitive that even a very small change in estrogen can trigger symptoms of perimenopause. I had to start HRT in my 30's because I was so sensitive to the slight drop in estrogen.

    Love, Mikie